Skip to content
My WebMD Sign In, Sign Up

Announcements

Pressures not falling in the less than 120/80 range? See our High Blood Pressure Health Center for information about symptoms and treatment.

To learn more about how lifestyle changes can help manage and prevent symptoms:

Exercise and High Blood Pressure
Healthy Diet - Salt Shockers and Dash Diet



Blood Pressure Spikes at Night
avatar
PastorRoland posted:
Hello,
I have been having blood pressure spikes at night. The first time I woke feeling a bit dizzy and "very" slight nausea, and my BP was 141/90. I went back to bed and about 30 minutes later I turned onto my side and immediately felt disoriented and the room spinning out of control! I was frightening! I sat up and the crazy feeling went away (mostly) except that I was still a bit shakey. I took my BP and it was 187/97. I took a clonidine and it came down. The next night was fine, then tonight I recognized the same feeling beginning, so I took my BP and the reading was 179/103. I took a clonidine (5mg) and about 30 minutes later my BP is 158/90.
I am male, 52 years old. I am type II diabetic fairly controlled with metformin and glipizide. I take Lisinopril 20mg/hctz 25mg and 5mg amlodipine for my HBP. I also exercise regularly, usually doing a stair stepper at night for between 1/2 to 1 hour - 4 to 6 nights per week with some occasional weight training. I am 6'3" and 245lbs - athletic. There is a strong family history of heart disease (which is why I exercise). The last EKG revealed a slightly enlarged left ventricle, most likely the result of HBP.
Any clues as to why my BP started to spike at night would be greatly appreciated. My doctor told me to increase my Lisinopril/hctz by 1/2 tablet per day and record the results. I sure do not like the feeling when my BP spikes like that!!!
Thank you in advance.
Reply
 
avatar
billh99 responded:
If you look at some of the other messages in this forum there have been others that have had problems with spking BP.

Two of the things that they have reported have been found that is blocked artery to the kidneys and adrenal gland problems.


Helpful Tips

Blood pressure
I would like to know what couph medicine I can take with out my blood pressure going up. My dr gave me a inhaler, but sometimes it's not ... More
Was this Helpful?
6 of 11 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health General and Consultative Heart Care Center